Medical Questions > Womens Health > Birth Control Forum

Nuvaring Questions/complaints

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
First off I love the nuvaring. Bc pills make me so depressed. I mean really depressed. Nuvaring does not do that. However I do have a couple complaints/questions. I have used the ring for one cycle. Towards the end I got a yeast infection. Could this be due to the ring? I don't want this to be a reocurring thing. Also could it come out? What if it did and I didn't even know it? That seems sorta risky?


Last edited by Jamie2006 on December 28th, 2004 12:20 PM; edited 2 times in total
Did you find this post helpful?
|

replied July 10th, 2004
Experienced User
Jamie2006,
the yeast infection could be a caused partially by your nuvaring, however is probably mainly caused from intercourse. If you are not having intercourse ( I am only assuming because you are on birth control), then it is most likely from the nuvaring. To help minimize yeast infections try to remember urinating before and after sexual intercourse. This will help minimize any chances of a uti also. I would still stay on it and if the yeast infections are reoccurring, then I would talk to your physician about another possible form of birth control.
Some women simply cannot keep the ring in, and it just isn't for them. Just try to always make sure it is pushed as far back as your body will let you. It shouldn't be slipping out during normal bowel movements, but perhaps during straining (ie constipation). Make sure you incorporate a lot of fiber into your diet which will help with the digestive processes, thus preventing any constipation.
However if you are still having problems and it can't be tolerated, then you may need to switch to another form of birth control. I was on the nuvaring about a year and did indeed like it the best because of the low amount of hormones when compared to other types. I since then have been off of hormones all together simply because my body cannot tolerate them. Hope this helped. Best of luck!
Natalie
|
Did you find this post helpful?

replied February 23rd, 2009
Period on day I put in Nuvaring
What do I do if I get my period on the day I was suppose to place my Nuvaring back in? Should I wait till my cycle is done or should I put it in anyways?
|
Did you find this post helpful?

replied April 24th, 2009
Weight gain with Nuvaring
Hello,

I am on my 3rd month of Nuvaring and love it. It does not fall out and I don't even know it's there. However, once again, I have experience weight gain on this form of birth control like I have on a couple of others. I am very disciplined with my food and exercise, so it is not caused by those factors. If anything, I should be losing weight right now because of increased exercise. Has anyone else experienced this? Any advice? I'm only 5' tall, so 4 lbs. of weight gain is the difference between fitting in clothes and not. Help!
|
Did you find this post helpful?

replied September 23rd, 2009
Period too long
I have been using Nuvaring for 3 months and this is it for me... My periods have been lasting almost 20 days and are extra heavy. Clots come out tooo big and disgusting.
|
Did you find this post helpful?

replied July 18th, 2010
what should i do?
I've been using nuva ring for about 8 months and i love it but i broke up with my bf so i took it off. i had it in for 2 weeks and now after taking it out i got my period again and its very heavy. what should i do?? should i star a new cycle in this period or wait until my next? specially because im back with my bf so im very concerned
|
Did you find this post helpful?

replied November 28th, 2011
Nuva ring question
My doctor recommended putting the Nuva ring in on the 1st of every month and taking it out on the 21st, repeat. I now have my first period that is late and am worried. I did some research and it seems that the Nuva ring website says to put the ring in 3 weeks and take it out 1 week, repeat. This is very different from what my doctor said, and now realizing that I had the ring out from Oct 21-31st, which is much more than a week, makes me worried. I've been on the ring for nearly 3 years and never had a problem with the previous rhythm, but am wondering, did they change the rules??
|
Did you find this post helpful?

replied December 11th, 2012
Help, Preventing Pregnancy
I've been on the nuva ring for 2 months, I am supposed to take my ring out today for my ring-free week, however i had sex yesterday. If I take it out today, will it increase my chances of pregnancy, or should I keep it in a day longer just in-case? Nowhere in the instructions does it warn not to have sex the day before the ring-free week, so I assume I should be okay if I take the ring out today, but I don't want to risk pregnancy.
|
Did you find this post helpful?